Synthetic drug called N-Bomb can be deadly to kids

snythetic-lsd

INDIANAPOLIS (AP) — A drug that mimics the effects of LSD, which dealers purchase over the Internet and teens spread the word about by talking and texting, is killing some young people.

The drug commonly known as N-Bomb, which causes hallucinations and a feeling of euphoria, has been blamed by the U.S. Drug Enforcement

Administration for at least 19 deaths of people aged 15 to 29 between March 2012 and last November. It’s also been blamed for the deaths of two Indiana teenagers since March. #

They don’t understand what they’re buying,” said Jeanine Motsay of Greenwood, whose 16-year-old son died after taking the drug. “It’s poison.”

The drug, part of a series whose names contain numbers and the word NBOMe, is one of a host of synthetic drugs, some sold over the counter, that have defied officials’ efforts to keep up with them by constantly changing their formulas. N-Bomb, though, is among the deadliest — even though experts say customers who buy it often believe it to be harmless, and kids as young as middle school age are taking it.

“It looks like candy,” Motsay said. It’s the drug police believe Sam Motsay, a musician, athlete and avid gamer, took the night before he was found dead at a friend’s home in the Indianapolis suburb of Greenwood in June. The drug is also blamed for the

March death of John Joseph Romaine, 18, a high school senior from Fishers, another Indianapolis suburb.

“Like LSD, N-Bomb is often sold on blotter paper, in some cases bearing playful decorations like clowns,” said Dennis Wichern, assistant special agent in charge at the DEA’s Indianapolis office.

Dealers buy batches of it from China over the Internet, then cut it with alcohol or some other liquid, drip it onto blotter paper and sell it to young people who pass on word of the drug’s availability through text messages and ordinary conversation.

blog comments powered by Disqus